Alert archive / California / Snow Advisories in 2005

Snow Advisory 4, NWS Eureka, CA

December 2, 2005

NWS Eureka, CA issued this snow advisory at Dec 2, 2005, 9:00 AM PST. It was in force for 19 hr.

The area

The counties it named.

The facts

Issued
Dec 2, 2005, 9:00 AM PST (17:00 UTC)
Expired
Dec 3, 2005, 3:47 AM PST
In force
19 hr
Issued by
NWS Eureka, CA

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS46 KEKA 021700
WSWEKA

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
900 AM PST FRI DEC 2 2005

CAZ004-030100-
/O.EXA.KEKA.SN.Y.0004.051202T1800Z-051203T0800Z/
UPPER TRINITY RIVER-
900 AM PST FRI DEC 2 2005

...SNOW ADVISORY IN EFFECT UNTIL MIDNIGHT PST TONIGHT...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SNOW
ADVISORY...WHICH IS IN EFFECT UNTIL MIDNIGHT PST TONIGHT. 

A COOL AND MOIST AIR MASS FROM THE GULF OF ALASKA WILL BRING
PERIODS OF SNOWFALL TODAY THROUGH TONIGHT. THE SNOW LEVEL WILL BE
AROUND 2500 FEET THIS MORNING...THEN RISE UP TO 3000 FEET THIS
AFTERNOON. SNOW LEVELS WILL FALL TO 2500 FEET TONIGHT.

SCATTERED SNOW ACCUMULATIONS OF 3 TO 6 INCHES IS EXPECTED ABOVE
3000 FEET TODAY THROUGH TONIGHT. BETWEEN 2500 AND 3000 FEET...
1 TO 3 INCHES OF SNOW IS EXPECTED TONIGHT.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. ANYONE GOING OVER BERRY SUMMIT ON HIGHWAY
299 OR HIGHWAY 199 SHOULD BE PREPARED FOR BRIEF PERIODS OF SNOW
AND LIMITED VISIBILITIES. THE THREAT OF SNOWFALL SHOULD END ON
SATURDAY.

$$

CAZ003-030100-
/O.CON.KEKA.SN.Y.0004.051202T1800Z-051203T0800Z/
NORTH COAST INTERIOR-
900 AM PST FRI DEC 2 2005

...SNOW ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT PST TONIGHT...

A SNOW ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT PST TONIGHT. 

A COOL AND MOIST AIR MASS FROM THE GULF OF ALASKA WILL BRING
PERIODS OF SNOWFALL TODAY THROUGH TONIGHT. THE SNOW LEVEL WILL BE
AROUND 2500 FEET THIS MORNING...THEN RISE UP TO 3000 FEET THIS
AFTERNOON. SNOW LEVELS WILL FALL TO 2500 FEET TONIGHT.

SCATTERED SNOW ACCUMULATIONS OF 3 TO 6 INCHES IS EXPECTED ABOVE
3000 FEET TODAY THROUGH TONIGHT. BETWEEN 2500 AND 3000 FEET...
1 TO 3 INCHES OF SNOW IS EXPECTED TONIGHT.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. ANYONE GOING OVER BERRY SUMMIT ON HIGHWAY
299 OR HIGHWAY 199 SHOULD BE PREPARED FOR BRIEF PERIODS OF SNOW
AND LIMITED VISIBILITIES. THE THREAT OF SNOWFALL SHOULD END ON
SATURDAY.

$$
KLEESCHULTE
3 follow-up statements
000 
WWUS46 KEKA 030052
WSWEKA

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
452 PM PST FRI DEC 2 2005

CAZ003-004-030800-
/O.CON.KEKA.SN.Y.0004.000000T0000Z-051203T0800Z/
NORTH COAST INTERIOR-UPPER TRINITY RIVER-
452 PM PST FRI DEC 2 2005

...SNOW ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT PST TONIGHT...

SNOW LEVELS ACROSS NORTHWEST CALIFORNIA WILL BE AROUND 2500 FEET
TONIGHT. 1 TO 3 INCHES OF SNOW IS EXPECTED TONIGHT BETWEEN 2500
AND 3000 FEET...WITH 3 TO 5 INCHES POSSIBLE ABOVE 3000 FEET.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW MAY CAUSE TRAVEL
DIFFICULTIES. ANYONE TRAVELLING ON HIGHWAY 299 OR HIGHWAY 199
SHOULD BE PREPARED FOR BRIEF PERIODS OF SNOW AND LIMITED
VISIBILITIES. THE THREAT OF SNOWFALL SHOULD END ON SATURDAY.

$$
ST
000 
WWUS46 KEKA 030746
WSWEKA

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
1146 PM PST FRI DEC 2 2005

CAZ003-004-031400-
/O.EXT.KEKA.SN.Y.0004.000000T0000Z-051203T1400Z/
NORTH COAST INTERIOR-UPPER TRINITY RIVER-
1146 PM PST FRI DEC 2 2005

...SNOW ADVISORY NOW IN EFFECT UNTIL 6 AM PST SATURDAY...

SNOW LEVELS ACROSS NORTHWEST CALIFORNIA WILL RANGE FROM 2000 TO
2500 FEET OVERNIGHT. 1 TO 3 INCHES OF SNOW IS EXPECTED OVERNIGHT
ABOVE 2500 FEET...WITH 3 TO 5 INCHES POSSIBLE ABOVE 3000 FEET.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW MAY CAUSE TRAVEL
DIFFICULTIES. ANYONE TRAVELING ON HIGHWAY 299 OR HIGHWAY
199 SHOULD BE PREPARED FOR BRIEF PERIODS OF SNOW AND LIMITED
VISIBILITIES. THE THREAT OF SNOWFALL SHOULD END ON SATURDAY.

$$

EL/MC
000 
WWUS46 KEKA 031147
WSWEKA

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
347 AM PST SAT DEC 3 2005


CAZ003-004-031300-
/O.CAN.KEKA.SN.Y.0004.000000T0000Z-051203T1400Z/
NORTH COAST INTERIOR-UPPER TRINITY RIVER-
347 AM PST SAT DEC 3 2005

...SNOW ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS CANCELLED THE SNOW
ADVISORY. 

SATELLITE AND RADAR IMAGES SHOW DECREASING COVERAGE AND INTENSITY
OF SHOWERS. THIS TREND IS EXPECTED TO CONTINUE WITH ISOLATED LIGHT 
RAIN AND SNOW SHOWERS GRADUALLY DIMINISHING THROUGH TODAY. SNOW
LEVELS WILL RISE TO BETWEEN 3000 AND 3500 FT WITH LITTLE OR NO
ADDITIONAL ACCUMULATIONS.

$$

EL/MC

What forecasters said that day

The local office's own words before this snow advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this snow advisory went out at Dec 2, 5:18 AM PST, 3 hours 42 minutes earlier.

Area forecast discussion, Dec 2, 5:18 AM PST, 3 hours 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EUREKA CA
518 AM PST FRI DEC 2 2005

.SYNOPSIS...A COLD AIR MASS WILL SETTLE OVER NORTHWEST CALIFORNIA
TODAY THROUGH SATURDAY. AN ONSHORE FLOW WILL PERSIST THROUGH
SATURDAY MORNING. HIGH PRESSURE WILL BUILD INTO OREGON AND THE
GREAT BASIN SATURDAY NIGHT AND SUNDAY...AND BRING OFFSHORE FLOW.

.DISCUSSION...POST FRONTAL SUBSIDENCE AND A COLDER AIR MASS
SETTLED OVER NW CA DURING THE NIGHT. SATELLITE PICTURES SHOWED OPEN
CELL CUMULUS STREAMING RIGHT TOWARD THE NORTH COAST EARLY THIS
MORNING. VAPOR CHANNEL AND MODEL DATA INDICATED A NWRLY JET MOVING
INTO THE BASE OF AN UPPER TROUGH WEST OF OREGON. JET IMPULSE WILL
SAG SOUTHWARD TODAY AND ENHANCE SHOWER ACTIVITY NORTH OF THE CAPE.
LOWER LEVEL DIFFLUENT FLOW SHOULD KEEP SHOWER ACTIVITY TO A MINIMUM
SOUTH OF THE CAPE. EVEN THOUGH SKIES WERE CLEAR SOUTH OF THE CAPE AS
OF 12Z...EXPECT PLENTY OF CUMULUS DEVELOPMENT WITH DAYTIME HEATING.
THE AIR ALOFT IS QUITE COLD...NEAR -25C. ADVECTION OF THE MODIFIED
MODIFIED MARITIME POLAR AIR MASS WILL CONTINUE THROUGH THIS EVENING.
MOISTURE AVAILABILITY AND UPPER LEVEL FORCING WILL BE QUITE LIMITED
FOR WIDESPREAD SNOW ACCUMULATIONS. DUE TO THE LOW SNOW LEVELS...2500
TO 3000 FEET...DECIDDED TO POST A SNOW ADVISORY FOR ZONE 3.
ACCUMULATIONS WILL BE HIT AND MISS. HOWEVER...THOSE GOING OVER
THE MOUNTAIN PASSES (SUCH AS BERRY SUMMIT) THIS EVENING MAY
EXPERIENCE A BRIEF BURST OF HEAVY OF SNOW.

AS IS ALMOST ALWAYS THE CASE WITH OPEN CELL CUMULUS...LOW TOPPED
CONVECTION WILL BE POSSIBLE TODAY THROUGH TONIGHT. 850-500MB UVV MAX
WILL BE RIGHT OVER DEL NORTE COUNTY THROUGH THIS EVENING. FOR NOW
WILL HOLD OFF ON ADDING ISOLATED TSTMS IN ZONES 1...3 AND THE
COASTAL WATERS. DJB

SUN THROUGH THU...CONSENSUS AMONGST THE GLOBAL SPECTRAL SOLUTIONS
WAS TO KEEP THE FORECAST AREA UNDER LARGE SCALE SINKING THROUGH
NEXT MONDAY. A STRONG SURFACE RIDGE WILL BUILD INTO THE GREAT BASIN
SUNDAY AND SHOULD HOLD THROUGH MONDAY NIGHT. 0Z/6Z GFS CONTINUES TO
INDICATE A WEAK SHORTWAVE TROUGH MOVING OVER AN OFFSHORE RIDGE ON
TUESDAY. IT GETS CLOSE TO THE COAST FOR A SLIGHT CHANCE OF RAIN.
AFTER TUE NGT...HIGH PRESSURE SHOULD RETURN. FOR NOW WILL KEEP THE
FORECAST DRY AS SOLUTIONS INDICATE LITTLE PRECIP CHANCE. DJB

&&

.AVIATION...COLD NORTHWEST FLOW WITH SCATTERED SHOWERS WILL MAINLY
AFFECT THE NORTHERN HALF OF THE CWA THROUGH TONIGHT. EXPECT VFR
CONDITIONS WITH SCATTERED SHOWERS IN MVFR CIGS AT THE COASTAL
AIRPORTS. AREAS OF VALLEY FOG WILL SLOWLY DISSIPATE THROUGH THE DAY.
KUKI WILL REMAIN VFR TODAY EXCEPT FOR PERIODS OF MIST DEVELOPING
AROUND SUNRISE. LAU

&&

.EKA...WATCHES/WARNINGS/ADVISORIES
...SNOW ADVISORY CAZ003 ABOVE 2500 FEET 10AM-12AM PST.
...HAZARDOUS SEAS WARNING PT ST GEORGE TO PT ARENA OUT 60NM.

&&

VISIT US AT WWW.WEATHER.GOV/EUREKA
Hazardous weather outlook, Dec 2, 6:22 AM PST, 2 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EUREKA CA
622 AM PST FRI DEC 2 2005

CAZ003-031430-
NORTH COAST INTERIOR-
622 AM PST FRI DEC 2 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT

A SNOW ADVISORY IS IN EFFECT FROM 10 AM PST TODAY TO MIDNIGHT PST TONIGHT.
THE SNOW LEVEL WILL BE AROUND 3000 FEET THIS MORNING...AND RISE
UP TO 3500 FEET THIS AFTERNOON. SNOW LEVELS WILL FALL TO 2500 TO
3000 FEET TONIGHT. SEE SFOWSWEKA FOR MORE INFORMATION.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED DURING THIS TIME.

.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

EL

Nearby

Snow Advisories in California, 2005Every snow advisory in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.